Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Suggest treatment for depression

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2471 Questions
Question
Hi Doctor, my father has suddenly got into a bout of depression looks like, he is 81 yrs and feels his end is round the corner, he tried to coordinate with that by fasting one day and just taking name of the almighty. Since he is chronic diabetics and hyper tense patient I had to force IM and then IV to shift him to hospital with the help of doctor, after two days at hospital he forced us to come back home, he is currently on medication 1)haloperidol 2) olimelt as SOS. We are unable to get a good physicist to treat him need advise.
Posted Thu, 21 Aug 2014 in General Health
 
 
Answered by Dr. Ashok Kumar 28 minutes later
Brief Answer:
The prescribed medication are not anti depressant

Detailed Answer:
Dear XXXXXX,
Thanks for using healthcaremagic.

I like to know more history about symptom of your father as the prescribed medication are not antidepressant but they are anti psychotic group of medication which is not used in depression alone.

The second thing both the medicine are not to be prescribed together from the first day. There are other safer medication that can be taken for sleep and olimelt should never be prescribed in SOS basis.

Please post a follow up query with chronological appearance of symptoms. Also mention the symptoms of the so called depression that you mentioned in the query.
At the same time if CT scan is available attach the CT scan report and other investigation report so proper diagnosis for his condition can be made.

I look forward to see a detailed query posted.
Thanks and best regards
Dr Ashok
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor